RESEARCH ARTICLE


Topiramate Induced Acute Angle Closure Glaucoma



A Aminlari*, M East, W Wei, D Quillen
Department of Ophthalmology, Pennsylvania State University Milton S. Hershey Medical Center, Hershey, USA


2008 Bentham Science Publishers Ltd.

open-access license: This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.5/) which permits unrestrictive use, distribution, and reproduction in any medium, provided the original work is properly cited.

* Address correspondence to this author at the Pennsylvania State University, Milton S. Hershey Medical Center, Department of Ophthalmology, Hershey PA 17033, USA; E-mail: Aaminlari@psu.edu


Abstract

Topiramate is an oral sulphamate medication primarily used for seizure, migraine and neuropathic pain. It has been associated with secondary angle closure, which can mimic acute angle closure glaucoma. Suspicion for medication induced angle closure glaucoma should be higher whenever angle closure presents bilaterally. We present two cases of bilateral angle closure glaucoma secondary to topiramate.